Vermont, 2010

Winter Storm and Winter Weather in Vermont, April 27 to 28, 2010

April 27 to 28, 2010 · NWS BTV · 13 events in 13 counties and zones

Surface low pressure across the Ohio River Valley on April 26th slowly moved across the southern New England coast into the Gulf of Maine on the 27th and 28th. Meanwhile, a cold, strong upper atmospheric area of low pressure moved from Quebec across northern New England.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Surface low pressure across the Ohio River Valley on April 26th slowly moved across the southern New England coast into the Gulf of Maine on the 27th and 28th. Meanwhile, a cold, strong upper atmospheric area of low pressure moved from Quebec across northern New England.

This resulted in an abnormally cold, unstable and moist air mass across northern New York and northern Vermont which produced largely orthographically enhanced snowfall across the Vermont-Canadian border as well as the higher terrain of the northern Green Mountains, northern Champlain Valley and northern Connecticut River Valley.

The snow began in western Vermont by mid-morning of the 27th and across eastern Vermont during the afternoon and continued overnight before it slowly diminished during the late morning and afternoon hours of the 28th. Accumulations of a heavy, wet snow ranged from 4 to 12 inches in the valleys with 10 to 24 inches above 800 feet elevation in favored northwest facing slope communities. This heavy wet snowfall resulted in numerous downed tree limbs, branches and trees which caused scattered power outages that affected over 20,000 customers.

Some specific snowfall totals included; 4 inches in Cornwall (Addison county), Isle La Motte (Grand Isle county), Chelsea (Orange county), 6 inches in Swanton (Franklin county), NWS Burlington in South Burlington (Chittenden county), 8 inches in Essex Junction (Chittenden county), Stowe (Lamoille county), Newport (Orleans county) and Waterbury (Washington county) with 12 inches in South Lincoln (Addison county), Lyndonville (Caledonia county), Enosburg Falls (Franklin county), Brownington (Orleans county) and Marshfield (Washington county), 16 inches in Hardwick (Caledonia county), Sheldon Springs (Franklin county) and North Calais (Washington county), 20 inches in Walden (Caledonia county) and 24 inches in Jeffersonville (Lamoille county), Nashville and North Underhill (Chittenden county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 27, 6:42 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 27, 6:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
742 AM EDT TUE APR 27 2010

.SYNOPSIS...
AS SURFACE LOW MOVES AWAY FROM THE NEW ENGLAND COAST...NORTHWEST
FLOW WILL SET UP ACROSS THE NORTH COUNTRY. DEEP UPPER LEVEL LOW
WILL PUSH EAST ACROSS THE FORECAST AREA...AND HEAVY WET SNOW WILL
FALL ACROSS MUCH OF THE REGION...ESPECIALLY THE HIGHER ELEVATIONS.
SURFACE HIGH PRESSURE WILL RETURN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 700 AM EDT TUESDAY...JUST MOVED THE WINTER WEATHER ADVISORY
EARLIER SINCE THERE IS ALREADY SOME SNOW FALLING IN THE LOWER
ELEVATIONS...AS WELL AS A STRONGER BAND OF SNOW MOVING INTO SAINT
LAWRENCE VALLEY. PREVIOUS DISCUSSION FOLLOWS.

NORTH NORTHWEST FLOW HAS SET UP ACROSS THE REGION THIS
MORNING...AND SHOWERS HAVE SPREAD ACROSS THE REGION. TEMPERATURES
ARE CURRENTLY IN THE LOWER 40S AND WILL CONTINUE TO FALL ALL DAY.
DEEP UPPER LEVEL LOW WILL MOVE FROM SAINT LAWRENCE VALLEY REGION
EAST ACROSS THE FORECAST AREA...BRINGING WITH IT DEEP COLD POOL
ALOFT. PRECIPITATION WILL CHANGE TO HEAVY WET SNOW ACROSS THE
FORECAST AREA BEGINNING IN THE ADIRONDACKS. PRECIPITATION HAS
ALREADY CHANGED TO SNOW NORTH OF LAKE ONTARIO AND THAT SOURCE
AREA IS MOVING TOWARD THE FORECAST AREA THIS MORNING. MAXIMUM
TEMPERATURES FOR THE DAY HAVE LIKELY ALREADY BEEN REACHED. 2 TO 4
INCHES OF SNOW ARE POSSIBLE BY ABOUT 8PM ACROSS THE HIGHER
ELEVATIONS OF THE ADIRONDACKS AND NORTHERN GREEN MOUNTAINS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 515 AM EDT TUESDAY...OVERNIGHT SNOW WILL BECOME HEAVIER AS
UPPER LEVEL LOW MOVES DIRECTLY ACROSS CWA AND NORTHWEST FLOW
REMAINS IN PLACE. WRAP AROUND MOISTURE FROM DEPARTING SURFACE LOW
OVER THE CANADIAN MARITIMES...DEEP COLD POOL OF AIR...AND STRONG
UPPER LOW WILL PROVIDE ALL THE RIGHT INGREDIENTS FOR A
SIGNIFICANT LATE SEASON SNOWFALL EVENT. THIS EVENT WILL
DEFINITELY HAVE ENHANCEMENTS IN UPSLOPE REGIONS OF NORTHERN
ADIRONDACKS AND NORTHERN GREEN MOUNTAINS. OVER A FOOT OF SNOW IS
POSSIBLE IN JAY PEAK REGION. 6 TO 12 INCHES OF SNOW WILL FALL BY
WEDNESDAY AFTERNOON ABOVE 1000 FT WITH AROUND 4 TO 8 ABOVE 500 FT
AND JUST ABOUT AN INCH OR TWO IN THE VALLEYS. UPPER LEVEL LOW
WILL MOVE EAST OF THE REGION WEDNESDAY AND PRECIPITATION WILL MIX
WITH AND CHANGE BACK TO RAIN WEDNESDAY AFTERNOON...BECOMING MORE
SHOWERY IN NATURE ALSO. SIGNIFICANT PRECIP WILL END WEDNESDAY
EVENING...BUT SOME SNOW SHOWERS ARE STILL EXPECTED OVERNIGHT
WEDNESDAY IN THE HIGHER ELEVATIONS AS SECONDARY LOW CLIPS THE
NORTHEAST KINGDOM. MODELS CONTINUE TO INDICATE HIGH QPF WITH THIS
SYSTEM...WITH HALF AN INCH TO AN INCH OF QPF EXPECTED. HAVE
UPGRADE WATCH TO A WARNING AND ADDED ADVISORY FOR THE REST OF THE
FORECAST AREA MINUS SOUTHWESTERN SAINT LAWRENCE COUNTY.
TEMPERATURES WILL BE WELL BELOW NORMAL DURING THE NEAR AND SHORT
TERM...WITH THE WARMEST DAY BEING THURSDAY THROUGH STILL BELOW
NORMAL WITH MAX TEMPS IN THE MID 50S. NEGATIVE 850 TEMP AIR
FINALLY MOVES EAST OF THE FORECAST AREA ON THURSDAY AND MID
LEVELS ALSO BEGIN TO DRY OUT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 326 AM EDT TUESDAY...DEEP VERTICALLY STACKED LOW WILL BE
DEPARTING THROUGH THE CANADIAN MARITIMES THURSDAY NIGHT AND
FRIDAY ALLOWING FOR A STRONG 700-500MB RIDGE AXIS TO BUILD EWD
FROM THE GREAT LAKES REGION INTO THE NERN CONUS. LOOKING FOR
GENERALLY FAIR CONDITIONS FRIDAY WITH TEMPERATURES MODERATING TO
ABOVE SEASONAL AVERAGES. HAVE GONE ABOVE MEX- MOS NUMBERS BASED
ON 850MB TEMPS OF +5 TO +7C FROM EAST TO WEST ACROSS THE NORTH
COUNTRY AT 00Z SATURDAY...AS SHOWN BY LATEST ECMWF. RAISED SFC
HIGH TEMPS ABOUT 5F OVER GUIDANCE FOR FRIDAY INTO THE MID TO UPR
60S. WEAK P-GRADIENT SHOULD RESULT IN LIGHTER WINDS FOR
FRIDAY...GENERALLY NW AT 5-10 MPH. DEEP-LAYER RIDGE AXIS BUILDS
OVERHEAD ON SATURDAY WITH ECMWF SHOWING 850MB TEMPS WARMING TO
+15C. SFC WINDS SHOULD BECOME SOUTH TO SW. HAVE GONE IN BETWEEN
GFS/ECMWF SOLN IN ARRIVING AT HIGHS IN THE MID 70S FOR
SATURDAY...BUT ECMWF SUGGESTS LOW 80S ARE POSSIBLE. KEPT POPS TO
SLIGHT CHANCE WITH RIDGE IN PLACE. RIDGE BEGINS TO BREAK DOWN ON
SUNDAY AND CARRIED A CHANCE OF SHOWERS AS FRONTAL SYSTEM
APPROACHES FROM THE WEST. DAYTIME HIGHS MAY STILL REACH THE MID
TO UPR 70S AHEAD OF THE FRONTAL BNDRY...BUT WILL ULTIMATELY
DEPEND ON FRONTAL TIMING. POSITIVE TILT UPR TROUGH UPSTREAM SUN
NGT/MONDAY MAINTAINS A CHANCE OF SHOWERS FOR EARLY NEXT WEEK WITH
HIGHS MAINLY IN THE 60S.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THROUGH 12Z WEDNESDAY...AVIATION WX CONDITIONS ARE DETERIORATING
RAPIDLY ACROSS THE NORTH COUNTRY AS UPR LOW OVER SERN ONTARIO
BEGINS TO INTERACT WITH RICHER MOISTURE ACROSS NY AND VT. UPR LOW
WILL TRACK EWD INTO NRN NY THIS AFTN AND THEN ACROSS CENTRAL NEW
ENGLAND LATE TONIGHT BRINGING A LATE SEASON HEAVY WET SNOWFALL.
WIDESPREAD IFR CONDITIONS ARE EXPECTED TO DEVELOP WITH LOW CIGS
AND RAIN MIXING WITH AND CHANGING TO SNOW AT THE TAF LOCATIONS
THROUGH 16Z. VSBY 1-2SM IN SNOW AND OCCASIONNALY DOWN TO 1/2SM IN
MODERATE SNOW THROUGH THE EARLY AFTN AND THIS EVENING. SNOW
CONTINUES TONIGHT WITH WRAPAROUND ON WRN SIDE OF THE UPR LOW. WINDS
WILL GENERALLY BE FROM THE N-NW AT 10 KTS...WITH OCCASIONAL GUSTS
15-18 KTS. NEAR SURFACE TEMPS WILL GENERALLY BE SLIGHTLY ABOVE
FREEZING THROUGHOUT THE EVENT...EXCEPT 30-32F AT KSLK. WARM GROUND
TEMPS WILL MITIGATE SNOW ACCUMULATION RATE ON CONCRETE...BUT CAN/T
RULE OUT SOME SLUSHY ACCUM EVEN AT BTV LATER TODAY AND ESPECIALLY
AFTER SUNSET THIS EVENING WITH LOSS OF INSOLATIONAL EFFECTS. THIS
MAY ALSO IMPACT AVIATION OPS.

12Z WEDNESDAY THROUGH SATURDAY...OROGRAPHIC RAIN/SNOW SHOWER
ACTIVITY CONTINUES INTO WEDNESDAY AFTERNOON WITH WIDESPREAD MVFR
CONDITIONS AND HIR TRRN OBSCD. CLOUD COVER BEGINS TO LESSEN WEDNESDAY
NIGHT WITH RETURN TO VFR CONDITIONS MOST TAF LOCATIONS. DEEP LOW
PRESSURE AREA DEPARTS EWD THRU THE CANADIAN MARITIMES WITH
IMPROVING AVIATION WX CONDITIONS THURSDAY...THOUGH NWLY WINDS OF
15-25 KTS WILL REMAIN POSSIBLE. SFC RIDGE BUILDS IN ON FRIDAY WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS. VFR CONDITIONS SHOULD PREVAIL
THRU SATURDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 4 PM EDT WEDNESDAY FOR VTZ003-004-
     006-007-016-017.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR VTZ001-
     002-005-008>012-018-019.
NY...WINTER STORM WARNING UNTIL 4 PM EDT WEDNESDAY FOR NYZ029>031-
     034.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR
     NYZ026>028-035.

&&

SYNOPSIS...NEILES
NEAR TERM...NEILES
SHORT TERM...NEILES
LONG TERM...BANACOS
AVIATION...BANACOS
Hazardous weather outlook, Apr 27, 6:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
735 AM EDT TUE APR 27 2010

NYZ029>031-034-VTZ003-004-006-007-016-017-281145-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
735 AM EDT TUE APR 27 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON.

NYZ026>028-035-VTZ001-002-005-008>012-018-019-281145-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN ADDISON-EASTERN RUTLAND-
735 AM EDT TUE APR 27 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON.

NYZ087-281145-
SOUTHWESTERN ST. LAWRENCE-
735 AM EDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.

MB

In the hours before

Special weather statement, Apr 27, 7:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
853 AM EDT TUE APR 27 2010

NYZ026>028-035-087-VTZ001-002-005-009-011-271600-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...MIDDLEBURY...
VERGENNES...RUTLAND
853 AM EDT TUE APR 27 2010

...HEAVY WET SNOWFALL IS OCCURRING ACROSS THE SAINT LAWRENCE AND CHAMPLAIN
VALLEYS THIS MORNING...

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE
CHAMPLAIN AND SAINT LAWRENCE VALLEYS THROUGH NOON TODAY. DURING
HEAVY SNOWFALL RATES...THE SNOW WILL ACCUMULATE ON ROAD
SURFACES...CREATING HAZARDOUS DRIVING CONDITIONS. IN
ADDITION...THIS VERY WET HEAVY SNOW WILL STICK TO TREES AND POWER
LINES...CREATING THE POTENTIAL FOR ISOLATED POWER OUTAGES. SNOW
ACCUMULATION THROUGH NOON WILL BE A TRACE TO SEVERAL
INCHES...ESPECIALLY ABOVE 500 FEET.

NYZ029>031-034-271600-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
853 AM EDT TUE APR 27 2010

...ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE ADIRONDACKS MOUNTAINS
OF NORTHERN NEW YORK THROUGH THIS MORNING...

BANDS OF MODERATE SNOW WILL CONTINUE ACROSS THE ADIRONDACK
MOUNTAINS OF NORTHERN NEW YORK THROUGH NOON TODAY. THIS SNOW WILL
ACCUMULATE ON ROAD SURFACES AND STICK TO TREES AND POWER LINES.
POWER OUTAGES WILL BE LIKELY BY THIS AFTERNOON...GIVEN THE VERY
WET HEAVY NATURE OF THIS SNOWFALL. SNOW ACCUMULATIONS THROUGH NOON
WILL BE A TRACE TO 4 INCHES...WITH GREATEST ACCUMULATIONS ABOVE
1000 FEET.

VTZ003-006-008-016>019-271600-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
853 AM EDT TUE APR 27 2010

...ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN GREEN
MOUNTAINS OF VERMONT THROUGH THIS MORNING...

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO IMPACT THE
CENTRAL AND NORTHERN GREEN MOUNTAINS OF VERMONT THROUGH NOON TODAY.
THIS SNOWFALL WILL ACCUMULATE ON GRASSY AND ROAD
SURFACES...CAUSING HAZARDOUS DRIVING CONDITIONS. IN
ADDITION...THIS HEAVY WET SNOW WILL STICK TO TREES AND POWER
LINES...CAUSING THE POTENTIAL FOR SCATTERED POWER OUTAGES. SNOW
ACCUMULATIONS THROUGH NOON WILL BE A TRACE TO 4 INCHES...WITH
GREATEST ACCUMULATIONS ABOVE 1000 FEET.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter storm, 4 winter weather. Local standard time, as filed.

Winter Weather, Western Chittenden

When
April 27, 8:00 AM EST to April 28, 12:00 PM EST
Where
Western Chittenden forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Weather, Grand Isle

When
April 27, 8:00 AM EST to April 28, 8:00 AM EST
Where
Grand Isle forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Winter Storm, Eastern Chittenden

When
April 27, 8:00 AM EST to April 28, 2:00 PM EST
Where
Eastern Chittenden forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Storm, Eastern Franklin

When
April 27, 8:00 AM EST to April 28, 2:00 PM EST
Where
Eastern Franklin forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Storm, Western Franklin

When
April 27, 8:00 AM EST to April 28, 12:00 PM EST
Where
Western Franklin forecast zone
Property damage
$20,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Storm, Eastern Addison

When
April 27, 9:00 AM EST to April 28, 12:00 PM EST
Where
Eastern Addison forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Weather, Western Addison

When
April 27, 10:00 AM EST to April 28, 10:00 AM EST
Where
Western Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Storm, Lamoille

When
April 27, 10:00 AM EST to April 28, 2:00 PM EST
Where
Lamoille forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Winter Storm, Orleans

When
April 27, 12:00 PM EST to April 28, 2:00 PM EST
Where
Orleans forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
April 27, 12:00 PM EST to April 28, 2:00 PM EST
Where
Washington forecast zone
Property damage
$25,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Winter Storm, Caledonia

When
April 27, 1:00 PM EST to April 28, 2:00 PM EST
Where
Caledonia forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Winter Storm, Essex

When
April 27, 2:00 PM EST to April 28, 3:00 PM EST
Where
Essex forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Winter Weather, Orange

When
April 27, 3:00 PM EST to April 28, 12:00 PM EST
Where
Orange forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219912, 219913, 219915, 219916, 219923, 219917, 219914, 219919, 219920, 219921, 219924, 219918, 219925.